Home Forums Melanoma Diagnosis: Stage IV zelboraf iregular heartbeat?

  • This topic is empty.
Viewing 12 posts - 1 through 12 (of 12 total)
  • Author
    Posts
  • #20755
    denisem0725
    Participant

    [*]

  • Hello all! Does anybody have any experience with zelboraf and irregular heartbeat? Does not appear to be to bad. Nurse says there is some irregularity but it returns to normal quickly. Just wondering if anyone else has experienced this and if it is something that may go away.

#57434
denisem0725
Participant

Sorry for the typos in the beginning. Kindle fire typing! Lol

#57435
Dick_K
Participant

I do not have any personal experience but irregular heartbeat could be a sign of QT prolongation – a very serious side effect. I get blood work and ECGs every six weeks at my regular follow-ups to be sure it is not a problem for me. Please be sure your nurse and doctor are up on this side effect. (Oh yea – typing on kindle fire is the pits.)

Dick

#57436
Catherine Poole
Keymaster

Dick is right, you need to get in touch with your doctor right away and tell them about this issue. Let us know what you find out.

#57437
denisem0725
Participant

I am scared about telling the doctor. She was on deaths door before she started the zelboraf. I don’t want them to take her off of it. She is doing so much better. It has not shown me that it was irregular at all today. I gave her her nadadol last night and that’s when it started. Her blood pressure also got really low. I think I am going to not give her the nadadol anymore and see if that resolves it. If it continues I will call the doctors. Thanks!

#57438
Catherine Poole
Keymaster

Please don’t be afraid to report adverse events to the doctor. Worst case scenario they will lower the dose. But irregular heartbeat is a potentially dangerous side effect. I would still discuss with the doctor.

#57439
denisem0725
Participant

Have not had more irregular heartbeat. Her right hand was swollen last night but it is gone today. Everything I have read says swollen hand is a severe side effect with a bad rash and she has no rash. She has been achy in her legs and feet but that’s about it. They only started her on a half dose because she was so weak and also the day they tested it her bilirubin was high. It had gone back to normal by the time we got the meds. She is also off of all narcotic pain meds! Woo hoo! Before she started zelboraf she was on a fifty Mg fentynal patch and about six ten ml oxycodon a day! All she has had in the last two days is two tylenol. She just sleeps a lot! I guess that’s pretty normal for what she has been through considering she is 77 years old. Thankyou all so much for the advice and caring words!

#57440
Catherine Poole
Keymaster

How is her nutrition? I hope she continues to do well. She is lucky to have you there taking such good care of her. Keep in touch and let us know how she is doing.

#57441
Cecelia
Participant

Margaret had a prolonged QT on her last ecg; she is also on half-dose zelboraf, and was having some dizzy spells. 500 milliseconds is the threshold we were given for safety. Our doctor took her off the drug for three weeks, but we expect to start again on Tuesday if the ecg is back to normal, so the interruption did not mean the end of treatment.

#57442
Catherine Poole
Keymaster

Hope all goes well Cecilia and Margaret gets back on the therapy. Thanks for the very informative post!

#57443
denisem0725
Participant

Sorry it has taken me so long to get back! Thankyou all for the responses! Her nutrition is severely lacking, but that has become almost normal. I don’t even want to guess how much weight she has lost over the last month. We try to get her to eat as much as possible and some days are better than others. The hospice nurse was here this morning and says her heart sounds perfect! My uncle talked to her last night, told her she did not have to hang on for us, she is a true fighter though and told him she is not ready to give up. After that yesterday and today have been really really good. I feel like my Mamaw is coming back. I cant explain how wonderful this makes my heart feel after the last couple weeks when I was so scared we were going to lose her. She is still bed ridden and very weak, but she is slowly regaining some strength. She is upbeat and in a positive mood and aware of what is going on for the first time in a month. Zelboraf has truly been a miracle for my family. Her urine does appear a little dark to me, I am unsure if this is due to liver issues or dehydration or a combination of both. I am going to try and get her hydrated today and see if it changes. She has her first follow up at Moffitt this Friday with Dr. Weber since we started the Zelboraf. Keeping my fingers crossed that he thinks she is doing better also. The thought of taking her off the meds even for a short time terrifies me because of how fast the melanoma was consuming her before we started. I am hanging on and hoping for the best!

#57444
denisem0725
Participant

Cecelia, I hope everything goes well for you guys tomorrow and that she will be able to resume treatment. Thankyou so much for sharing your experience with me!

Viewing 12 posts - 1 through 12 (of 12 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.